Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

What are the side effects of Escitalopram Oxalate and Clonazepam?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2004
Answered : 525 Questions
Lithosun SR - Lithium Carbonate Extended Release Tablets - USP, Stalopa, {;is - Escitalopram Oxalate and Clonazepam Tablets.
What are the effects of these medicine. My friend is prescribed these medicines. For what purpose is these medicines used. For how long should she take these medicines. She is taking both these medicines at night. Is there any possibility that she can leave these medicines. What are the side effects of these medicines. She is taking these medicines for the past 3 months.
Posted Sun, 6 May 2012 in Medicines and Side Effects
Follow-up: What are the side effects of Escitalopram Oxalate and Clonazepam? 3 minutes later
What are the effects of Divuna 250. How is effect of Divuna 250 different from Lithosun SR
Answered by Dr. Sujeet N Charugulla 51 minutes later
Hello and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

Li carbonate - used commonly for mania, bipolar disorders etc. Used commonly over a long term mostly 2-3 years or even lifelong.
Side effects are many - antidiuretic, neutropenia amongst many others in literature.
Escitalopram - An antidepressant medication. Depending on the symptoms, not necessarily very long duration.
Side effects include suicidal tendencies in some.

If taking both the above at night, regularly - NEVER stop medications at once, even the doctor would gradually decrease depending upon the condition. Rebound effect is the danger of abrupt ending of treatment.

Clonazepam - An antiepileptic benzodiazepine. Also a short term medication compared to Lithium.

Divuna is Valproic acid - An antiepileptic - It is a broad spectrum antiepileptic and very different from Lithium which I mentioned above. Again a long term at least for 2-3 years after subsidence of symptoms.

Valproic acid is a much better tolerated than Lithium, with respect to side effects but the uses are different as explained.

3 months is too less a time to comment on improvement for conditions like depression, epilepsy, bipolar disorder - if she has been diagnosed any of them. So, she mostly would have to be treated long term.

Don't worry, these are very commonly prescribed and are efficacious medicines. She should be symptom free soon.

Let me know if I have missed out any other concern in your question.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.


Dr Sujeet N Charugulla, MBBS, MD
Consultant Physician.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor